Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2011, 11:11 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2011, 11:11 AM CDT (16:11 UTC)
- Expired
- Mar 19, 2011, 12:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 11:36 AM CDT | HAIL 1 | Bartlesville, OK | |
| Mar 19, 11:46 AM CDT | HAIL 0.88 | 4 Sw Dewey, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 9:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KTSA 191611
SVRTSA
OKC105-113-147-191715-
/O.NEW.KTSA.SV.W.0015.110319T1611Z-110319T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT SAT MAR 19 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOWATA COUNTY IN NORTHEAST OKLAHOMA
EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 PM CDT
* AT 1110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF BARTLESVILLE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BARTLESVILLE...DELAWARE...DEWEY...LENAPAH...NOWATA...OCHELATA...
SOUTH COFFEYVILLE AND WANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9544 3679 9545 3669 9556 3660 9579
3660 9582 3659 9582 3653 9595 3660 9616
3700 9581
TIME...MOT...LOC 1611Z 242DEG 31KT 3670 9607
$$2 follow-up statements
783
WWUS54 KTSA 191646
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CDT SAT MAR 19 2011
OKC113-191656-
/O.CAN.KTSA.SV.W.0015.000000T0000Z-110319T1715Z/
OSAGE OK-
1146 AM CDT SAT MAR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS
CANCELLED...
LAT...LON 3653 9595 3667 9601 3700 9581 3699 9544
3679 9545 3669 9556 3660 9579 3660 9582
3659 9582
TIME...MOT...LOC 1646Z 241DEG 31KT 3677 9577
$$
OKC105-147-191715-
/O.CON.KTSA.SV.W.0015.000000T0000Z-110319T1715Z/
NOWATA OK-WASHINGTON OK-
1146 AM CDT SAT MAR 19 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM CDT FOR
WASHINGTON AND NOWATA COUNTIES...
AT 1144 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
DELAWARE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WANN...
NOWATA...DELAWARE...LENAPAH AND SOUTH COFFEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3653 9595 3667 9601 3700 9581 3699 9544
3679 9545 3669 9556 3660 9579 3660 9582
3659 9582
TIME...MOT...LOC 1646Z 241DEG 31KT 3677 9577
$$524
WWUS54 KTSA 191702
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT SAT MAR 19 2011
OKC147-191712-
/O.CAN.KTSA.SV.W.0015.000000T0000Z-110319T1715Z/
WASHINGTON OK-
1202 PM CDT SAT MAR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
LAT...LON 3699 9544 3679 9545 3669 9556 3660 9579
3660 9582 3663 9579 3674 9581 3695 9581
3695 9579 3700 9579
TIME...MOT...LOC 1702Z 241DEG 31KT 3674 9569
$$
OKC105-191715-
/O.CON.KTSA.SV.W.0015.000000T0000Z-110319T1715Z/
NOWATA OK-
1202 PM CDT SAT MAR 19 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM CDT FOR NOWATA
COUNTY...
AT NOON CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOWATA...MOVING
NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NOWATA...
DELAWARE...LENAPAH AND SOUTH COFFEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9544 3679 9545 3669 9556 3660 9579
3660 9582 3663 9579 3674 9581 3695 9581
3695 9579 3700 9579
TIME...MOT...LOC 1702Z 241DEG 31KT 3674 9569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:18 AM CDT, 53 minutes earlier.
Area forecast discussion, Mar 19, 10:18 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1018 AM CDT SAT MAR 19 2011 ...UPDATE... .DISCUSSION... SENT UPDATE EARLIER TO ADD SEVERE THUNDERSTORM WATCH/UPDATE POPS GIVEN LATEST CONVECTIVE TRENDS. SEVERE THREAT WILL CONTINUE THIS MORNING INTO THE AFTERNOON HOURS ALONG/NORTH OF INTERSTATE 44 AS UPPER WAVE OVER WESTERN TEXAS LIFTS NORTHEAST INTO TO REGION. STEEP LAPSE RATES AND MODERATE DEEP LAYER SHEAR WILL CONTINUE TO SUPPORT A MARGINAL SEVERE HAIL THREAT. NO ADDITIONAL CHANGES TO FORECAST AT THIS TIME...BUT WILL LIKELY UPDATE EARLY THIS AFTERNOON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12
Hazardous weather outlook, Mar 19, 10:00 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT SAT MAR 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1000 AM CDT SAT MAR 19 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...WEST OF HIGHWAY 75 IN SOUTHEAST OKLAHOMA. ONSET...LATE MORNING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. THIS ACTIVITY WILL LIKELY CONTINUE THIS MORNING WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE INTO THE AFTERNOON HOURS. AREAS ALONG AND NORTH OF INTERSTATE 44 WILL HAVE THE HIGHEST CHANCE FOR SEVERE WEATHER WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE THUNDERSTORM THREAT WILL BEGIN TO DIMINISH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. WARMER AIR WILL BEGIN TO RETURN TO PORTIONS OF THE AREA...ESPECIALLY SOUTHEAST OKLAHOMA. THIS WILL HELP FUEL A LIMITED FIRE DANGER MAINLY ACROSS LOCATIONS ALONG AND WEST OF THE HIGHWAY 75 CORRIDOR IN SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... WELL ABOVE NORMAL TEMPERATURES WILL AGAIN BE SEEN ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY THROUGH TUESDAY. SOUTH WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH...WILL DEVELOP ON SUNDAY...AND WILL FUEL VERY HIGH FIRE DANGER DURING THE AFTERNOON. MONDAY AND TUESDAY AFTERNOONS WILL ALSO FEATURE SIMILAR WIND SPEEDS AND GUSTS...CONTINUING THE FIRE DANGER INTO THESE DAYS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS DURING THE DAY TUESDAY...CAUSING SURFACE LOW PRESSURE TO DEVELOP. THE ATTENDANT DRYLINE WILL MOVE THROUGH THE AREA TUESDAY NIGHT...AND WILL RESULT IN A SMALL CHANCE OF SEVERE THUNDERSTORMS. ANY SOUTHWARD SHIFT IN THE FORECAST TRACK OF THE SURFACE LOW WILL INCREASE THE CHANCE OF SEVERE WEATHER IN THE AREA. ANOTHER SMALL CHANCE OF THUNDERSTORMS EXISTS THURSDAY NIGHT AS A FAST MOVING DISTURBANCE MOVES ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 19, 10:08 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CDT SAT MAR 19 2011
OKZ054-055-060-061-191545-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1008 AM CDT SAT MAR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WASHINGTON...SOUTHEASTERN OSAGE AND
NORTHERN TULSA
AT 1008 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
SPERRY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE....OWASSO...SPERRY...SKIATOOK...
COLLINSVILLE...VERA AND RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9582 3660 9580 3629 9580 3619 9598
3638 9627 3662 9582
TIME...MOT...LOC 1508Z 225DEG 26KT 3633 9602Local storm report, Mar 19, 10:15 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL OSAGE 36.29N 96.42W
03/19/2011 E1.00 INCH OSAGE OK BROADCAST MEDIA
&&
JDSLocal storm report, Mar 19, 10:20 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM HAIL 2 S PAWHUSKA 36.64N 96.34W
03/19/2011 E0.88 INCH OSAGE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Mar 19, 10:21 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT SAT MAR 19 2011
OKZ054-191545-
OSAGE OK-
1021 AM CDT SAT MAR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 1021 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PERSHING...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...OKESA...BIGHEART
AND HULAH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9600 3687 9600 3687 9601 3680 9601
3672 9601 3648 9630 3668 9654 3673 9639
3700 9617
TIME...MOT...LOC 1521Z 204DEG 24KT 3666 9628Local storm report, Mar 19, 10:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 4 S PAWHUSKA 36.61N 96.34W
03/19/2011 E0.75 INCH OSAGE OK TRAINED SPOTTER
DRIVING SOUTH ON HIGHWAY 99
&&
JDSLocal storm report, Mar 19, 11:04 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL HOMINY 36.41N 96.39W
03/19/2011 E1.75 INCH OSAGE OK BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 5:27 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Mar 19, 5:49 AM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Mar 19, 7:15 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Mar 19, 9:27 AM CDT | Special Weather Statement | TSA | Kay | 48 min |
| Mar 19, 9:34 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Mar 19, 9:39 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Mar 19, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 35 min |
| Mar 19, 10:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Mar 19, 10:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Mar 19, 10:41 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 64 min |
| Mar 19, 11:16 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Mar 19, 11:47 AM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 58 min |
| Mar 19, 11:55 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 20 min |
| Mar 19, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 61 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Mar 19, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 35 min |
| Mar 19, 1:26 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Mar 19, 2:28 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 32 min |
| Mar 19, 2:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Mar 19, 2:49 PM CDT | Special Weather Statement | TSA | Craig, Rogers | 56 min |
| Mar 19, 2:50 PM CDT | Special Weather Statement | TSA | Creek | 55 min |
| Mar 19, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 115 min |
| Mar 19, 3:20 PM CDT | Special Weather Statement | TSA | Ottawa | 40 min |
| Mar 19, 3:35 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.